MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SLIDING SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SLIDING SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Model Number 7209492
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sliding suture cutter had a sharpness issue, it cannot cut the suture properly.It is unknown whether the event happened during surgery and if there was a patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7209492 sliding suture cutter intended for use in treatment, was not returned for evaluation.This is a two year old reusable instrument.Evaluation was limited product.If further information becomes available, the complaint may be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Instruments are designed for repeated use with proper care and handling.Demineralized water may help avoid mineral deposits.Antimicrobial lubricant soaks aid with the movement freeing of stiffened instrument parts.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.Dulled cutters are subject to malfunction and breakage.Periodic maintenance is recommended.The complaint was not confirmed.Complaint history review indicated no similar allegation for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.Cutting devices are 100% tested prior to release.
 
Additional Manufacturer Narrative
H10 h3,h6: the reported device, intended for use in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A visual inspection revealed the device was returned outside of original packaging.The device is in good condition and doesn't show signs of wear.A functional evaluation revealed the device functioned as intended.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
SLIDING SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10394046
Report Number1219602-2020-01233
Device Sequence Number3446578
Product Code NBH
UDI-Device Identifier03596010474568
UDI-Public03596010474568
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209492
Device Catalogue Number7209492
Device Lot NumberL868389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer09/03/2020
05/03/2021
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/07/2020
05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1